Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 177, NWS Birmingham, AL

August 12, 2007Chambers County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 12, 2007, 3:37 PM CDT for Chambers County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2007, 3:37 PM CDT (20:37 UTC)
Expired
Aug 12, 2007, 4:00 PM CDT
In force
23 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Chambers County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 122037
SVRBMX
ALC017-122100-
/O.NEW.KBMX.SV.W.0177.070812T2037Z-070812T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CDT SUN AUG 12 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...VALLEY...LANETT...HUGULEY...

* UNTIL 400 PM CDT

* AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LANETT...AND MOVING SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3290 8518 3290 8529 3273 8545 3275 8513

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:31 PM CDT, 6 minutes earlier.

Area forecast discussion, Aug 12, 3:31 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT SUN AUG 12 2007

.SHORT TERM...TONIGHT AND TOMORROW.

SOME ISOLATED STORMS HAVE BROKEN ON THROUGH ACROSS SOUTHEAST PORTION
OF THE AREA PROVIDING SOME TEMPORARY RELIEF FROM THE HEAT. THESE
WILL DIE OFF QUICKLY AFTER SUNSET. TEMPS OVERNIGHT EXPECTED TO RANGE
FROM 71 TO 79 ACROSS THE AREA. CONTINUED TO THE HEAT ADVISORY FOR
THE SOUTHEAST THROUGH THE OVERNIGHT HOURS. TEMPS ARE EXPECTED TO
REMAIN ABOVE COMBINED CRITERIA OF AFTERNOON HEAT INDICES OF 110 AND
OVERNIGHT LOWS GREATER THAN 75. HEAT ADVISORY AREA WILL LIKELY BE
EXPANDED FOR MONDAY AS TEMPS AGAIN EXPECTED TO CROSS THE CENTURY
MARK FOR MOST OF THE AREA SENDING HEAT INDICES UP TO 105 TO 110.
DECIDED TO INCLUDE THE SLIGHTEST MENTION OF POP...10 POP WORDING...
FOR THE SOUTHERN TIER ON MONDAY.

.LONG TERM...TUESDAY THROUGH SUNDAY.

NO RELIEF IN SITE THROUGH THE REMAINDER OF THE WEEK. MODELS ARE
SHOWING THE CENTER OF PLAINS RIDGE CREEPING EASTWARD THROUGH
MIDWEEK. THICKNESS VALUES CLIMB TO READINGS SIMILAR TO THE PEAK
HEAT OF LAST WEEK AND MAYBE A LITTLE WARMER. THERE DOES APPEAR TO
BE SOME DRYING IN THE LOW LEVELS BY TUESDAY MORNING SO HEAT
INDICES DONT LOOK TO GET OUT OF HAND TUESDAY, BUT THEY SHOULD BEGIN
PUSHING 110 AGAIN BY WEDNESDAY.

QUESTIONS FOR THE WEEKEND REVOLVE AROUND A WEAK UPPER LOW OFF THE
EASTERN COAST OF FLORIDA AND IF IT WILL BE ABLE TO CAUSE ENOUGH OF
A WEAKNESS OVER OUR AREA FOR A FEW SHOWERS TO FORM. THERE DOES
APPEAR TO BE SOME WEAK EASTERLY MID LEVEL FLOW ON SUNDAY...PERHAPS
INCREASING CLOUD COVER ENOUGH TO KEEP US IN THE MID TO UPPER 90S.
SUNDAY WILL BE THE ONLY DAY POPS WILL BE MENTIONED.

&&

.AVIATION...18Z TAF DISCUSSION.

LIGHT EAST TO NORTH FLOW TO CONTINUE THROUGH THE EVENING. ISO TSRA
ARE POSSIBLE FOR TOI...AND MAYBE MGM THIS AFTERNOON. ELECTED TO
THROW IN VCTS FOR TOI. MVFR CONDITIONS FOR BR EXPECTED AGAIN AT TOI
TOWARDS DAYBREAK ON MONDAY.

&&

.FIRE WEATHER...

CONDITIONS WILL APPROACH RED FLAG CRITERIA LATE MONDAY MORNING
THROUGH THE AFTERNOON. HUMIDITIES WILL FALL INTO THE UPPER 20S AND
LOWER 30S WITH 20 FT WINDS NEAR 10 MPH AND OCCASIONALLY GUSTING HIGHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     69 102  69 100  68 /  10  10  10  10  10
ANNISTON    74 101  69 101  71 /  10  10  10  10  10
BIRMINGHAM  75 102  72 102  72 /  10  10  10  10  10
TUSCALOOSA  74 104  71 104  70 /  10  10  10  10  10
CALERA      75 101  72 102  73 /  10  10  10  10  10
AUBURN      76 100  74 101  73 /  10  10  10   0   0
MONTGOMERY  78 101  74 103  74 /  10  10  10  10  10
TROY        78 100  74 102  72 /  10  10  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY FOR ZONES 44>50 THROUGH 7 AM MONDAY.
FIRE WEATHER WATCH FOR ZONES 011>015-017>036.

&&

90/88/90
Hazardous weather outlook, Aug 12, 1:38 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
138 PM CDT SUN AUG 12 2007

ALZ011>015-017>050-131830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
138 PM CDT SUN AUG 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...HEAT ADVISORY IN EFFECT ALONG AND SOUTH OF INTERSTATE 85
THROUGH 7 AM MONDAY...

FOR AREAS ALONG AND SOUTH OF INTERSTATE 85...TEMPERATURES NEAR OR
ABOVE 100 DEGREES AND DEW POINTS AROUND 70 DEGREES...WILL
RESULT IN HEAT INDEX VALUES AROUND 110 DEGREES THIS AFTERNOON.

ISOLATED THUNDERSTORMS...THAT DEVELOPED ALONG THE GULF COAST...COULD
GET AS FAR NORTH AS MONTGOMERY AND AUBURN BY 6 PM THIS EVENING.
HOWEVER...THE BEST CHANCES OF STRONG THUNDERSTORMS THROUGH 9 PM
WILL NEAR AND SOUTH OF THE CITIES OF TROY AND EUFAULA.  ANY STRONG
STORMS THAT DO DEVELOP MAY BE ACCOMPANIED BY FREQUENT LIGHTNING
STRIKES...WIND GUSTS OVER 35 MPH...AND HEAVY DOWNPOURS.

WET MICROBURST POTENTIAL:
BIRMINGHAM...NONE.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HIGH TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE WORK
WEEK. HEAT INDICES DURING THE NEXT WEEK WILL RANGE FROM 103 TO
110 OR HIGHER. HEAT ADVISORIES MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

61

In the hours before

Special weather statement, Aug 12, 3:13 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CDT SUN AUG 12 2007

ALZ049-122045-
PIKE-
313 PM CDT SUN AUG 12 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 345 PM
CDT...

AT 307 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTH OF BRUNDIDGE...MOVING SOUTH AT 20 MPH.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

27/SWU

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 3:26 PM CDTFire Weather WatchBMXBibb, Blount, Calhoun, Cherokee, Chilton, Clay and 19 more11 hr
Aug 12, 3:32 PM CDTSevere Thunderstorm WarningBMXBarbour, Pike28 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.